Alert archive / Florida / Tornado Warnings in 1995
Tornado Warning 6, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jul 16, 1995, 2:59 PM EDT for Sarasota County, Florida. It was in force for 31 min.
The area
The counties it named.
The facts
- Issued
- Jul 16, 1995, 2:59 PM EDT (18:59 UTC)
- Expired
- Jul 16, 1995, 3:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
County Sarasota County, FL
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1760 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTBW 161859 TORTBW FLC115-161930- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 259 PM EDT SUN JUL 16 1995 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 330 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL FLORIDA ...WEST CENTRAL SARASOTA COUNTY AND THE ADJACENT COASTAL WATERS ALONG THE FLORIDA WEST COAST AT 255 PM NWS RADAR DETECTED A TORNADO NEAR I-75 AND EXIT 38 JUST EAST OF SARASOTA. MOVEMENT WAS SOUTHWEST AT 5 TO 10 MPH. IF YOU ARE IN THE PATH OF A TORNADO MOVE TO A REINFORCED SHELTER TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. MARINE INTERESTS IN THESE WATERS SHOULD AVOID THESE STORMS AND SEEK SAFE HARBOR.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jul 16, 2:51 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 16, 2:51 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 251 PM EDT SUN JUL 16 1995 TODAYS ROUND BEGINNING TO POP JUST ABOUT ON SCHEDULE. WITH FLOW BEGINNING TO TRANSITION TO MORE WESTERLY PATTERN...THIS EVENINGS ACTIVITY COULD LINGER WELL INTO THE EVENING TO NEAR MIDNIGHT ACROSS FA. APPEARS THAT EAST COAST SEA BREEZE WILL ONLY MAKE IT TO THE W COAST FROM SRQ SOUTH AROUND 8/9PM. WOULDNT BE SUPRISED FOR SEA BREEZE COLLISION AFTER THAT TIME ACROSS SUMTER/WRN POLK/ERN HILLSBOROUGH/MANATEE COUNTIES. WILL AGAIN GO FOR HIGHER THAN FWC POPS FOR THIS EVENING. FOR MONDAY SFC RIDGE BECOMES ESTABLISHED ACROSS SOUTH CENTRAL FL WITH BEST WESTERLY FLOW ACROSS NRN COUNTIES. BY MONDAY EVG THE BEST TRW COVERAGE WILL BE ALONG DAB-LAL-FMY LINE. ACTIVITY MAY AGAIN BE SLOW TO DIE MON NITE AS THE UPPER LOW/TUTT CELL OFF THE SE FLORIDA COAST WILL KEEP UPPER LEVEL WINDS OUT OF THE NNE AND AM NOT TOO SURE HOW TYPICAL THIS WESTERLY PATTERN WILL TURN OUT. SFC RIDGE REMAINS ACROSS S FL TUESDAY WITH MODELS SHOWING INCREASE IN MOISTURE SO WILL SHOW SLIGHT INCREASE IN POPS THEN. WILL WORD FOR MORNING ACTIVITY FOR NRN COASTAL ZONES MONDAY AND TUESDAY AND LEAVE IN POSSIBILITY OF OVERNIGHT SHWRS FOR @1 MON NITE. @1 LEVY CITRUS SUMTER HERNANDO @2 PASCO PINELLAS HILLSBOROUGH MANATEE @3 CHARLOTTE SARASOTA LEE @4 POLK HIGHLANDS HARDEE DESOTO TPA BB 75/93/77/93 994424 NASH
In the hours before
Special weather statement, Jul 16, 11:24 AM EDT, 3 hours 35 minutes before
FLZ039-042-043-048>052-055>057-060>062-065-504-505-161830- WEST CENTRAL AND SOUTHWEST FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 1125 AM EDT SUN JUL 16 1995 THE ATMOSPHERE REMAINS UNSTABLE ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA AS DAYTIME HEATING AND ABUNDNANT LOW LEVEL MOISTURE WILL AGAIN RESULT IN SCATTERED THUNDERSTORMS ACROSS THE REGION. A RIDGE OF HIGH PRESSURE IS OVER CENTRAL FLORIDA...RESULTING IN WESTERLY WINDS FROM THE TAMPA AREA NORTHWARD AND EASTERLY WINDS OVER SOUTHWEST FLORIDA. WITH THE WESTERLY FLOW...INITIAL SHOWER DEVELOPMENT WILL BE ALONG THE COAST WITH ACTIVITY THEN MOVING INLAND. THE OPPOSITE WILL OCCUR ACROSS SOUTHWEST FLORIDA AS THE EASTERLY FLOW WILL THE SEA BREEZE TO THE IMMEDIATE COASTAL AREAS WITH THE BEST CHANCE FOR THUNDERSTORMS DURING THE LATE AFTERNOON. IN ADDITION TO THE SEA BREEZE...A BOUNDARY FROM STORMS YESTERDAY IS DRIFTING SOUTHWARD ACROSS NORTH-CENTRAL FLORIDA. THIS HAS HELPED TO FIRE THUNDERSTORMS OFF THE HERNANDO AND CITRUS COUNTY COAST AND MAY ALSO HELP FURTHER THUNDERSTORMS TO DEVELOP BETWEEN NEW PORT RICHEY AND ORLANDO THIS AFTERNOON. THE UPPER LEVELS OF THE ATMOSPHERE ARE RATHER DRY AND THIS WILL LIMIT THE NUMBER OF THUNDERSTORMS BUT ALSO TO INCREASE THE CHANCE THAT THE STRONGEST THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS OVER 45 MPH. ALL THUNDERSTORMS TODAY WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL... DEADLY LIGHTNING AND POSSIBLY FUNNEL CLOUDS. WATERSPOUTS ARE POSSIBLE FROM STORMS OVER THE COASTAL WATERS. PERSONS WHO WILL BE OUTDOORS SHOULD MOVE INSIDE AS THREATENING WEATHER APPROACHES. STORM SPOTTERS ARE ASKED TO RELAY ANY REPORTS OF ADVERSE WEATHER TO THE NATIONAL WEATbHER SERVICE IN RUSKIN. NASH
Special weather statement, Jul 16, 11:25 AM EDT, 3 hours 34 minutes before
FLZ039-042-043-048>052-055>057-060>062-065-504-505-161830- WEST CENTRAL AND SOUTHWEST FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 1125 AM EDT SUN JUL 16 1995 THE ATMOSPHERE REMAINS UNSTABLE ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA AS DAYTIME HEATING AND ABUNDNANT LOW LEVEL MOISTURE WILL AGAIN RESULT IN SCATTERED THUNDERSTORMS ACROSS THE REGION. A RIDGE OF HIGH PRESSURE IS OVER CENTRAL FLORIDA...RESULTING IN WESTERLY WINDS FROM THE TAMPA AREA NORTHWARD AND EASTERLY WINDS OVER SOUTHWEST FLORIDA. WITH THE WESTERLY FLOW...INITIAL SHOWER DEVELOPMENT WILL BE ALONG THE COAST WITH ACTIVITY THEN MOVING INLAND. THE OPPOSITE WILL OCCUR ACROSS SOUTHWEST FLORIDA AS THE EASTERLY FLOW WILL THE SEA BREEZE TO THE IMMEDIATE COASTAL AREAS WITH THE BEST CHANCE FOR THUNDERSTORMS DURING THE LATE AFTERNOON. IN ADDITION TO THE SEA BREEZE...A BOUNDARY FROM STORMS YESTERDAY IS DRIFTING SOUTHWARD ACROSS NORTH-CENTRAL FLORIDA. THIS HAS HELPED TO FIRE THUNDERSTORMS OFF THE HERNANDO AND CITRUS COUNTY COAST AND MAY ALSO HELP FURTHER THUNDERSTORMS TO DEVELOP BETWEEN NEW PORT RICHEY AND ORLANDO THIS AFTERNOON. THE UPPER LEVELS OF THE ATMOSPHERE ARE RATHER DRY AND THIS WILL LIMIT THE NUMBER OF THUNDERSTORMS BUT ALSO TO INCREASE THE CHANCE THAT THE STRONGEST THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS OVER 45 MPH. ALL THUNDERSTORMS TODAY WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL... DEADLY LIGHTNING AND POSSIBLY FUNNEL CLOUDS. WATERSPOUTS ARE POSSIBLE FROM STORMS OVER THE COASTAL WATERS. PERSONS WHO WILL BE OUTDOORS SHOULD MOVE INSIDE AS THREATENING WEATHER APPROACHES. STORM SPOTTERS ARE ASKED TO RELAY ANY REPORTS OF ADVERSE WEATHER TO THE NATIONAL WEATHER SERVICE IN RUSKIN. NASH
Nearby
Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.